How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Abby Your Own Question
Dr. Abby
Dr. Abby, Board Certified MD
Category: Health
Satisfied Customers: 10330
Experience:  Family Physician, practicing medicine for over 10 years, United States
20297917
Type Your Health Question Here...
Dr. Abby is online now
A new question is answered every 9 seconds

I have been taking bi-preterax. I have painful muscular cramps

This answer was rated:

I have been taking bi-preterax. I have painful muscular cramps on my back to right hand side between the waist and the right buttock regularly. Is there any connection.
Hello,

It is possible that this is a side effect from the medication...
It can cause muscle cramping as well as (rarely) electrolyte abnormalities (which can also lead to cramps).

However, because your symptoms are one sided and radiate to the buttock, it may also be coming from your back (sciatica, for example).

I would follow up with your doctor for an exam and some blood work when possible. Try applying heat to the area.

Feel free to ask any follow up questions you may have,

Dr Abby

If you are satisfied with my help, please remember to click accept. Thank you!!
Customer: replied 7 years ago.
Oh, I also take aspirin 81mg, zyloric 100mg and crestor 10mg. Do they contribute to the cramps? Mind you, bi-preterax is a replacement for Ternomin 100mg nad Adalat 20mg which were making my feet and hand swell up.
Were you having any cramping prior to starting the new medication?
Customer: replied 7 years ago.
no
Then it is most likely the new medication.

As you may know, the Crestor can cause muscle aches as well, but if you have been on it for some time with no problem I doubt that as your cause.

The zyloric does not typically cause muscle problems (less than 1% incidence) and again, for the same reason as the Crestor (you were already on it), I doubt it to be the cause.

The Bi-preterax contains two medications--indapamide and perindopril. Both have the potential for muscle cramps although the indapamide a bit more so.
Perhaps your doctor could try you on one or the other alone to see if that resolves your symptoms.


Dr Abby

If you are satisfied with my help, please remember to click accept. Thank you!!

Dr. Abby and 5 other Health Specialists are ready to help you